PDA

View Full Version : OUCH!!



pooh1988
04-03-2007, 05:14 PM
:cry: Well.. my doc is still taking blood.. and watching something... i have been on plaquenil since november of last year.. and it helped for about a month.... i have an appointment with a rheumie.. but there are only two in this town.. one not so great i could get into tomorrow.. the good one.. can't get into until july... so she is doing what she says he would do anyway.. in the scheme of things.. so last week i started methotrexate on top of the plaquenil... and still I have huge ankles..i am miserable.. not much of a housewife.. and at work.. i am just looking for it to be time to go home and dreading when i have to get up and go to the printer or the bathroom.. i just need some relief!!! i am taking tylenol... i am afraid to take anything with this methotexate stuff.. it scares me.. i have a heating pad i put under.. and on top of my ankles.. and i am awake most of the night trying to get comfortable.. had leg cramps last night and that was horrible.. not like you can jump up when you have been laying in the same spot for even 20 minutes!! i know.. i am whining.. i go back to my doc in the morning.. actually one of her associates wants me to come in.. can't they give me something??? tylenol isn't cutting this! i know some of these meds take a bit to get in your system and i am trying to be patient.. but when you are sitting with numb toes.. and hurting legs.. you tend to get a little impatient.. anyone have advice on something that helps.. i try to prop them up.. but who can sit around with their feet propped up all the time.. especially at work.. they would frown if they came by and i had them up on my desk! they already don't say anything about the house shoes i wear around most of the time.... thanks..
[/img]

Pretti in Pink
04-03-2007, 05:48 PM
sorry to hear you are in so much pain-I understand. have they or are they checking your kidney function? Some of those symptoms occur with lupus nephritis or with kidney disease. I remember only being able to wear the house shoes and proping up my feet to no avail- hang in there!

MARYCAIN
04-03-2007, 07:19 PM
Are you ankles swollen because you are retaining fluid, or because your joints are swollen? If it is fluid retention, then your doctor might be able to prescribe a diuretic. You do need to keep your feet propped up as much as you can - if necessary, get a statement from your doctor explaining why. If possible, prop your feet up on a pillow at night so they are higher than the rest of your body, this helps the fluid drain back down. And please ask the doctors to check your kidney function just to be safe.

Missy
04-04-2007, 06:16 PM
And please know that whining is always allowed here!

Thinking of you.........

pooh1988
04-06-2007, 11:41 AM
well.. i believe it is the joint swelling and causing the ankles to become so big.. i took pictures of them the other night because i wanted to make sure when i went back to the doc they would be able to see.. and sure enough.. they had me in at 8:30 in the morning... and while they were still swollen considerably.. when she saw the pictures she was alot more concerned.. they want xrays which i will do at the end of this month for financial reasons.. and she gave me some pain management med.. (darvocet).. she wanted to give something to take to sleep as well.. but i told her i would see how this helped first and then maybe later.. i did miss work thursday... and luckily we are off for good friday.. soooo.. i am doing little and propping them up.. it does help with the swelling.. but the burning from the inflammation is still there.. and they always feel cold.. maybe not to the touch.. but to me.. k.. done whining..
thanks so much for all your feedback.. and just listening..

the_librarian
06-07-2007, 07:06 AM
Pooh-

How are your ankles? Did you get the x-rays? My lower legs have been swollen lately and I am on sleep medication. Being able to sleep seems to be helping some and I do sleep with pillows under my legs & and heating pad if I can (sometimes I throw out the pillows in the middle of the night because I just can't get comfortable.) How is everything else?

TERIOD
06-07-2007, 08:02 AM
Ive been thinking over putting something about this for a couple of days now, when I went on pred I swelled bad 60lbs almost over night, they put me on a hi dose of lasix which helped, but because of poor kidney function at the time it put me in the hospital for temp kidney failure, they put me on a drug called butenamide, same chemical components, but a different structure!!! this works great for me, right now i take two mil in the morning and one mil at night, its sure helps keep the fluid retention down, without the side effects i was having with lasix, i been given permission to fluxuate the doses if nessicary, it sure feels alot better to be at a normal weight now, I know ladies are more concerned about weight than i am, so there are some possible remedies to fluid retention.

hope everybody's having a good day!!!

pooh1988
06-10-2007, 09:31 AM
Well I am happy to say... that for right now.. my ankles have gone down!!! I have to assume the methotrexate has kicked in.. along with the plaquenyl.. they still feel soar at times.. and now i have been getting these places on my feet called erythema nodosum ... look like mushy bruises.. but.. that is better than not being able to walk all together.. i did get xrays and they said there is lotsa of fluid but no damage yet!! yeah! they have been un swollen for about three weeks now.. the other has been going on since then.. so you trade one thing for another... but that is ok.. i can handle this much better... it's kinda like a carnival ride.. you just wait to see what is the next part of your body that is gonna take you for a ride! ha ha.. thanks for the tips and concerns!

Saysusie
06-18-2007, 07:52 AM
I'm happy to hear that the swelling has gone down and that you are doing better :lol:
Yes, for most of us, it is kind of like a waiting game. But, while we are waiting, we just continue to think positive and to take very good care of ourselves. You just keep doing the same!

Peace and Blessings
Saysusie